MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTF
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 08/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-503-tttf and lot number 108761230 combination found no related information.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2014 a patient underwent a left tka procedure.On (b)(6) 2016 the surgeon performed a revision left tka due to tibial loosening.During the revision procedure the surgeon explanted the tibial tray ar-503-tttf lot 108761230 ((b)(4)), bearing implant ar-503-bf12 lot 113601227 ((b)(4)) and patella implant ar-504-psc9 lot 113601324 ((b)(4)).To complete the procedure the surgeon implanted the following arthrex parts: tibial tray ar-513-t5 lot 10029414, bearing implant ar-513-bf20 lot 113601335, stem extension implant ar-513-1450 lot 10036355 and patella implant ar-504-psc9 lot 113601548.Patient was a female, (b)(6).Patient medical records date (b)(6) 2016 noted the following: x-ray findings of the left knee showed prosthesis in place in proper anatomical alignment without rotation, loosening, or stress shielding and hardware was noted in acceptable position.Patient medical records dated (b)(6) 2016 noted the following: approximately 1 year post op (b)(6) 2014 left tka patient began to notice progressing return of pain with no reported injury.Patient reported swelling as well to the point of feeling close to pre-op (b)(6) 2014 status.Examination of the left knee demonstrated swelling.Palpation demonstrated inferior pole patella tenderness with no tenderness superior pole patella, lateral joint line or tibial tubercle.Mild effusion of the left knee was noted.Crepitus with motion and pain with flexion were noted.Records indicated a positive appley's compression test and a positive patella grind test, negative patella apprehension test and negative dial test.The (b)(6) 2016 records noted that x-ray showed periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5966076
Report Number1220246-2016-00394
Device Sequence Number10938929
Product Code JWH
UDI-Device Identifier00888867106727
UDI-Public00888867106727
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2018
Device Catalogue NumberAR-503-TTTF
Device Lot Number108761230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2016
Initial Report FDA Received Date09/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-503-BF12, IBALANCE TKA BEARING, LOT 113601227; AR-504-PSC(, IBALANCE PATELLA IMPLANT, LOT 1136013
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR